MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM DUODENOSCOPE MODEL ED-580XT; ENDOSCOPE AND ACCESSORIES

FUJIFILM CORPORATION FUJIFILM DUODENOSCOPE MODEL ED-580XT; ENDOSCOPE AND ACCESSORIES
Model Number ED-580XT
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Electrical Shorting (2926)
Health Effect - Clinical Code Bowel Burn (1756)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
On march 28, 2022, fujifilm healthcare americas corporation became aware of an adverse event involving ed-580xt.It was reported that during an endoscopic retrograde cholangiopancreatography (ercp) sphincterotomy, the subject scope cut right and burned the duodenum.The performing physician stated that leakage from the tip of the scope during the procedure caused cautery of the duodenal wall.No additional intervention was required and the procedure was completed successfully.Two separate incidents were reported involving separate ed-580xt scopes.This report addresses the second scope with serial # (b)(4).There was no death associated with the event, and the burn was determined to be minor.As such, this report is being submitted in an abundance of caution.

Brand Name
FUJIFILM DUODENOSCOPE MODEL ED-580XT
Common Device Name
ENDOSCOPE AND ACCESSORIES
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8 538
JA  258-8538
MDR Report Key14166907
Report Number1000513161-2022-00007
Device Sequence Number12229611
Product Code FDT
UDI-Device Identifier14547410359289
UDI-Public(01)14547410359289
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberED-580XT
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/28/2022
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown